Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 11, NWS Corpus Christi, TX

April 16, 201112 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Apr 16, 2011, 11:44 AM CDT for 12 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2011, 11:44 AM CDT (16:44 UTC)
Expired
Apr 16, 2011, 4:00 PM CDT
In force
4 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3982 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WWUS84 KCRP 161644
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1144 AM CDT SAT APR 16 2011

TXZ229>232-239>246-162100-
/O.NEW.KCRP.FW.W.0011.110416T1644Z-110416T2100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-
NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
1144 AM CDT SAT APR 16 2011

...RED FLAG WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

RELATIVE HUMIDITY VALUES ARE CRITICALLY LOW ACROSS ALL OF SOUTH
TEXAS AND VALUES WILL REMAIN IN THE TEENS THROUGH THE AFTERNOON.
VALUES IN THE UPPER SINGLE DIGITS WILL BE POSSIBLE GENERALLY ALONG
AND NORTH OF A LINE FROM COTULLA TO BEEVILLE. EASTERLY WINDS
SUSTAINED BETWEEN 15 AND 20 MPH WITH FREQUENT GUSTS TO 25 MPH WILL
BE LIKELY THROUGH MID AFTERNOON. THE COMBINATION OF THESE WEATHER
CONDITIONS AND DRY FUELS WILL PRODUCE A CRITICAL FIRE DANGER
ACROSS SOUTH TEXAS THROUGH THIS AFTERNOON. WINDS ARE EXPECTED TO
GRADUALLY DIMINISH BY LATE IN THE DAY.

FIRES WILL LIKELY SPREAD RAPIDLY ON CRITICAL FIRE DANGER DAYS.
SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY
CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE
THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES.
REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT AGENCY.

&&

$$

HART
1 follow-up statement
392 
WWUS84 KCRP 162047
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
347 PM CDT SAT APR 16 2011


TXZ229>232-239>246-162200-
/O.EXP.KCRP.FW.W.0011.000000T0000Z-110416T2100Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-
NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
347 PM CDT SAT APR 16 2011

...RED FLAG WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. 

HOWEVER...AN ELEVATED FIRE DANGER THREAT WILL EXIST THROUGH EARLY
EVENING. RELATIVE HUMIDITY VALUES REMAIN AT CRITICAL LEVELS BUT
WILL GRADUALLY INCREASE THROUGH THE EVENING. EAST TO SOUTHEAST
WINDS REMAIN GUSTY BETWEEN 20 AND 25 MPH BUT THE HIGHER GUSTS WILL
GRADUALLY DIMINISH THROUGH EARLY EVENING WITH SUSTAINED VALUES
BECOMING LIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 10:24 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 16, 10:24 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1024 AM CDT SAT APR 16 2011

.DISCUSSION...ISSUED MWWCRP AND HAVE INCREASED WINDS ALONG COASTAL
COUNTIES THIS MORNING AS WELL AS MARINE ZONES AS MOMENTUM TRANSFER
OF STRONGER WINDS IN LOWER LEVELS OF ATMOSPHERE IS GREATER THAN
GUIDANCE INDICATED. EXPECT WINDS TO GRADUALLY DIMINISH IN
INTENSITY BY AFTERNOON. HAVE ALSO INCLUDED HAZE FOR PORTIONS OF
WEBB COUNTY THROUGH EARLY AFTERNOON AS SMOKE AND PARTICULATES FROM
WILDFIRES IN OLD MEX HAVE BECOME TRAPPED IN ATMOSPHERE. NO OTHER
CHANGES MADE TO FORECAST PACKAGE.
&&

.MARINE...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON DUE TO STRONG
ENE WINDS ACROSS THE BAYS AND OPEN WATERS. WINDS SHOULD DIMINISH
IN INTENSITY BY EARLY AFTERNOON BUT WILL CONTINUE TO MONITOR
TRENDS FOR POSSIBLE EXTENSION OF ADVISORY.
&&

.FIRE WEATHER...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS
TODAY. COMBINATION OF LOW RELATIVE HUMIDITY AND WIND GUSTS ACROSS
SOUTHERN COASTAL BEND ARE BRIEFLY HITTING RED FLAG WARNING
CRITERIA AS OF WRITING BUT AM ANTICIPATING WINDS TO DIMINISH BY
EARLY AFTERNOON THUS NEGATING ISSUANCE OF RED FLAG WARNING.
RELATIVE HUMIDITY VALUES STILL EXPECTED TO FALL TO 10 TO 25
PERCENT ACROSS ALL OF S TX THIS AFTERNOON WITH AFTERNOON WINDS
GENERALLY BETWEEN 15 TO 20 MPH WITH LOCALLY HIGHER GUSTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    84  58  83  70  84  /   0   0   0  10  10
VICTORIA          85  51  84  68  82  /   0   0   0  10  10
LAREDO            92  64  95  71  96  /   0   0   0  10  10
ALICE             86  53  87  68  89  /   0   0   0  10  10
ROCKPORT          83  67  81  71  77  /   0   0   0  10  10
COTULLA           89  55  93  67  93  /   0   0   0  10  10
KINGSVILLE        84  53  86  70  88  /   0   0   0  10  10
NAVY CORPUS       80  65  80  72  77  /   0   0   0  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON CDT TODAY FOR THE
     FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM.

&&

HART...SYNOPTIC UPDATE
Hazardous weather outlook, Apr 16, 9:57 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
957 AM CDT SAT APR 16 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-171500-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
957 AM CDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON TODAY FOR ALL
MARINE AREAS DUE TO STRONG NORTHEAST WINDS OF 20 TO 25 KNOTS.

AN ELEVATED TO NEAR CRITICAL FIRE WEATHER THREAT WILL CONTINUE
TODAY AS VERY LOW RH VALUES COMBINE WITH WINDS OF 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ONSHORE FLOW WILL STRENGTHEN ON SUNDAY DUE TO LOW PRESSURE
DEVELOPING ACROSS WEST TEXAS. AS A RESULT...SMALL CRAFT ADVISORY
CONDITIONS ARE POSSIBLE ACROSS THE SOUTHERN BAYS AND SOUTHERN
NEARSHORE WATERS ON SUNDAY.

UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE SOUTHERN PLAINS
TUESDAY AND FRIDAY. IN RESPONSE...ONSHORE FLOW WILL INCREASE OVER
THE WATERS AND POSSIBLY REACH SMALL CRAFT ADVISORY LEVELS TUESDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/AK/WC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 2:43 AM CDTSmall Craft Advisory for WindsCRP9 hr
Apr 16, 9:22 AM CDTSmall Craft AdvisoryCRP3 hr
Apr 16, 12:09 PM CDTSmall Craft AdvisoryCRP4 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.